Paxil/Seroxat Used as Loss Leader

Link: SocietyGuardian.co.uk | Society | Revealed: secret plan to push ‘happy’ pills.

I love reading stuff like this about Paxil/Seroxat, as it is the SSRI I have been taking since 1998.

A half-life is the scientific term for how long it takes for the
concentration of a drug to drop by 50 per cent in a patient’s
bloodstream. The company suggested Seroxat’s short half-life meant
patients could come on and off the drug easily, compared with those on
Prozac, even to the extent that they could take ‘treatment holidays’.
‘There was an argument that a short half life was really good news,’
Brook said.

For those of you out there who may have tried to stop taking Paxil/Seroxat, you may have encountered a few of the withdrawal symptoms.

It is best to consult a physician before discontinuing SSRIs. Stopping taking SSRIs such as Paroxetine (Paxil, Seroxat, Deroxat) suddenly may cause discontinuation effects, or withdrawal symptoms, including:

  • dizziness
  • vertigo/light-headedness
  • nausea
  • fatigue
  • headache
  • insomnia
  • abdominal cramps
  • chills
  • increased dreaming
  • agitation
  • anxiety

When I stopped, I encountered all of these. The only one that I liked was the return of my vivid dreaming. But I finally had to go back on them. You have created another addict for life; thank you GSK.

Leave a Reply

Your email address will not be published. Required fields are marked *